MAUDE Adverse Event Report: PENTAX MEDICAL CRYOBALLOON FOCAL ABLATION SYSTEM; GEN 2 FOCAL STANDARD CATHETER

PENTAX MEDICAL CRYOBALLOON FOCAL ABLATION SYSTEM; GEN 2 FOCAL STANDARD CATHETER
Model Number FG-1028
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
International medical device regulators forum (imdrf) adverse event reporting (b)(4).These cases will be reported to the fda under the following mdr numbers: 3008780134-2021-00005_ pentax medical c2 cryoballoon golf controller, model fg-1017, lot number 0280.3008780134-2021-00006_ pentax medical c2 cryoballoon standard focal catheter, model fg-1028_unknown lot number.
 
Event or Problem Description
Pentax medical was made aware of a complaint on (b)(6) 2021 that occurred in the endoscopy suite during use in the united states.The reported complaint that the "balloon was inflated in the esophagus, resulting in a mucosal tear (not perforation).", involving pentax medical c2 cryoballoon controller, model fg-1017, serial number (b)(4), and pentax medical c2 cryoballoon standard focal catheter, model fg-1028, unknown lot number.The physician deployed three mucosal clips to address the tear and proceeded to treat the barrett's disease proximal to the clipped area with the standard focal catheter.The proximal treatment was completed as planned.The patient returned approximately 8 weeks later for a scheduled follow-up visit to assess his/her esophagus for barrett's disease.The patient reported significant pain for 6 weeks following the (b)(6) 2021 procedure and the physician decided to not proceed with further cryoballoon therapy with this patient.On (b)(6) 2021, a lot history record(lhr) review for pentax medical c2 cryoballoon controller, model fg-1017, serial number (b)(4) was performed.The lhr review confirmed the controller was manufactured on november 13, 2020 and released on january 25, 2021 after passing all required testing.The single use pentax medical c2 cryoballoon standard focal catheter was discarded by a virginia mason employee, and will not be available for evaluation.The pentax medical c2 cryoballoon controller, model fg-1017, serial number (b)(4) is not being returned for evaluation.Complaint investigation is in-process.

Brand Name
CRYOBALLOON FOCAL ABLATION SYSTEM
Common Device Name
GEN 2 FOCAL STANDARD CATHETER
Manufacturer (Section D)
PENTAX MEDICAL
303 convention way
redwood city CA 90463
MDR Report Key11787581
Report Number3008780134-2021-00006
Device Sequence Number17058725
Product Code GEH
UDI-Device Identifier00854924006286
UDI-Public00854924006286
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K190194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-1028
Device Catalogue NumberFG-1028
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;